Alert archive / Michigan / Winter Storm Warnings in 2008
Winter Storm Warning 10, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Dec 1, 2008, 4:18 PM EST for 16 counties in Michigan. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2008, 4:18 PM EST (21:18 UTC)
- Expired
- Dec 1, 2008, 11:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 18 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 4:57 PM EST | SNOW 3 | 1 W Lake Ann, MI | 12 HR TOTAL THRU 8 PM. SNOWDEPTH 17 IN. |
| Dec 1, 4:57 PM EST | SNOW 3 | Presque Isle, MI | 3 HR TOTAL THRU 5 PM. SNOWDEPTH 10 IN. |
| Dec 1, 4:57 PM EST | SNOW 4.1 | 4 E Lake Ann, MI | 12 HR TOTAL THRU 6 PM. SNOWDEPTH 19 IN. STORM TOTAL 16.9 IN. |
| Dec 1, 4:57 PM EST | SNOW 9.5 | Sharon, MI | 24 HR TOTAL THRU 5 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 012118 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 418 PM EST MON DEC 1 2008 ...WINTER STORM CONTINUES TO IMPACT NORTHERN MICHIGAN... .LOW PRESSURE OVER QUEBEC THIS EVENING WILL CONTINUE TO PRODUCE LOCALLY HEAVY SNOWFALL...ALONG WITH BLOWING SNOW FOR THE EVENING. MIZ016>019-021>024-028-029-020400- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0010.081201T2118Z-081202T0400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...GRAYLING... MIO 418 PM EST MON DEC 1 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW WILL CONTINUE THIS EVENING...AND ACCUMULATE AN ADDITIONAL 1 TO 3 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 8 TO 12 INCHES THIS EVENING. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ020-025>027-031>033-020400- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0010.081201T2118Z-081202T0400Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD- MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA...MANISTEE...CADILLAC...LAKE CITY 418 PM EST MON DEC 1 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TODAY...AND ACCUMULATE AN ADDITIONAL 2 TO 5 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES BY LATE THIS AFTERNOON. LOCALIZED AREAS IN EXCESS OF A FOOT ARE LIKELY JUST WEST OF TRAVERSE CITY. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ030-012230- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ ALCONA- INCLUDING THE CITY OF...HARRISVILLE 418 PM EST MON DEC 1 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ MIZ008-015-020400- /O.EXT.KAPX.WS.W.0009.000000T0000Z-081202T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 418 PM EST MON DEC 1 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL CONTINUE TODAY...AND ACCUMULATE AN ADDITIONAL 4 TO 5 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES BY EARLY THIS EVENING. LOCALIZED AREAS IN EXCESS OF A FOOT ARE LIKELY IN LOCATIONS NEAR PARADISE...TROUT LAKE... REXTON...AND NAUBINWAY IN WESTERN CHIPPEWA AND MACKINAC COUNTIES. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ JL
3 follow-up statements
000 WWUS43 KAPX 012122 CCA WSWAPX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 419 PM EST MON DEC 1 2008 ...WINTER STORM CONTINUES TO IMPACT NORTHERN MICHIGAN... .LOW PRESSURE OVER QUEBEC THIS EVENING WILL CONTINUE TO PRODUCE LOCALLY HEAVY SNOWFALL...ALONG WITH BLOWING SNOW FOR THE EVENING. MIZ016>019-021>024-028-029-020400- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0010.081201T2119Z-081202T0400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...GRAYLING... MIO 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW WILL CONTINUE THIS EVENING...AND ACCUMULATE AN ADDITIONAL 1 TO 3 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 8 TO 12 INCHES THIS EVENING. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ020-025>027-031>033-020400- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ /O.COR.KAPX.WS.W.0010.081201T2119Z-081202T0400Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD- MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA...MANISTEE...CADILLAC...LAKE CITY 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW WILL CONTINUE THIS EVENING...AND ACCUMULATE AN ADDITIONAL 1 TO 3 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 8 TO 15 INCHES BY THIS EVENING. LOCALIZED AREAS IN EXCESS OF A FOOT AND A HALF ARE LIKELY JUST WEST OF TRAVERSE CITY. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ030-012230- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ ALCONA- INCLUDING THE CITY OF...HARRISVILLE 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ MIZ008-015-020400- /O.COR.KAPX.WS.W.0009.000000T0000Z-081202T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL CONTINUE TODAY...AND ACCUMULATE AN ADDITIONAL 1 TO 3 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES THIS EVENING. LOCALIZED AREAS IN EXCESS OF A FOOT AND A HALF ARE LIKELY IN LOCATIONS NEAR PARADISE...TROUT LAKE... REXTON...AND NAUBINWAY IN WESTERN CHIPPEWA AND MACKINAC COUNTIES. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ JL
000 WWUS43 KAPX 012149 CCB WSWAPX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 419 PM EST MON DEC 1 2008 ...WINTER STORM CONTINUES TO IMPACT NORTHERN MICHIGAN... .LOW PRESSURE OVER QUEBEC THIS EVENING WILL CONTINUE TO PRODUCE LOCALLY HEAVY SNOWFALL...ALONG WITH BLOWING SNOW FOR THE EVENING. MIZ016>019-021>024-028-029-020400- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0010.081201T2119Z-081202T0400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-CRAWFORD-OSCODA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...GRAYLING... MIO 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL CONTINUE THIS EVENING...AND ACCUMULATE AN ADDITIONAL 1 TO 3 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 8 TO 12 INCHES THIS EVENING. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ020-025>027-031>033-020400- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ /O.COR.KAPX.WS.W.0010.081201T2119Z-081202T0400Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD- MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA...MANISTEE...CADILLAC...LAKE CITY 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL CONTINUE THIS EVENING...AND ACCUMULATE AN ADDITIONAL 1 TO 3 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 8 TO 15 INCHES BY THIS EVENING. LOCALIZED AREAS IN EXCESS OF A FOOT AND A HALF ARE LIKELY JUST WEST OF TRAVERSE CITY. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ030-012230- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081201T2100Z/ ALCONA- INCLUDING THE CITY OF...HARRISVILLE 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ MIZ008-015-020400- /O.COR.KAPX.WS.W.0009.000000T0000Z-081202T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 419 PM EST MON DEC 1 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. SNOW WILL CONTINUE TODAY...AND ACCUMULATE AN ADDITIONAL 1 TO 3 INCHES. THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES THIS EVENING. LOCALIZED AREAS IN EXCESS OF A FOOT AND A HALF ARE LIKELY IN LOCATIONS NEAR PARADISE...TROUT LAKE... REXTON...AND NAUBINWAY IN WESTERN CHIPPEWA AND MACKINAC COUNTIES. IN ADDITION...GUSTY NORTH WINDS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ JL
000 WWUS43 KAPX 020407 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1107 PM EST MON DEC 1 2008 MIZ008-015-020515- /O.EXP.KAPX.WS.W.0009.000000T0000Z-081202T0400Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1107 PM EST MON DEC 1 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH AN ADDITIONAL INCH OR LESS OF LOCALIZED ACCUMULATION EXPECTED. $$ MIZ016>029-031>033-020515- /O.EXP.KAPX.WS.W.0010.000000T0000Z-081202T0400Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... MANISTEE...CADILLAC...LAKE CITY 1107 PM EST MON DEC 1 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH AN ADDITIONAL INCH OR TWO OF LOCALIZED ACCUMULATION EXPECTED IN THE TYPICAL SNOWBELT REGIONS OF NORTHWEST LOWER MICHIGAN. $$ MR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 4:02 PM EST, 16 minutes earlier.
Area forecast discussion, Dec 1, 4:02 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST MON DEC 1 2008
.SYNOPSIS.../ISSUED AT 402 PM/
HIGH PRESSURE AND DRIER AIR WILL BUILD INTO THE STATE LATE TONIGHT
THROUGH TUESDAY...AND OFFER A BRIEF BREAK TO THE WINTRY WEATHER ON
TUESDAY. HOWEVER...ANOTHER COLD FRONT WILL FAST APPROACH THE REGION
TUESDAY NIGHT AND PASS THROUGH NORTHERN MICHIGAN ON WEDNESDAY...
BRINGING ADDITIONAL ACCUMULATING SNOW TO THE REGION. BEHIND THE
FRONT...MUCH COLDER AIR WILL SLIDE INTO THE GREAT LAKES TO WRAP UP
THE WEEK...SETTING THE STAGE FOR MORE ACCUMULATING SNOWFALL.
ADAM
&&
.SHORT TERM.../ISSUED AT 402 PM/...TONIGHT
MAIN CONCERN IS THE HEADLINE ISSUES WITH THIS ONGOING SNOW. AM GOING
TO EXTEND THE WARNING OUT THROUGH 04Z AS THE LAST DEFORMATION SNOW
AXIS LOOKS TO BE MOVING EAST INTO NE LOWER. MOST OF THE WARNING
AREAS HAVE HAD 8+ THROUGH THE LAST 24 HOURS. SO WITH A COUPLE MORE
INCHES AND THE WINDS STILL AT 10 TO 15 MPH, THERE WILL BE SOME BLSN
PROBLEMS AS WELL. AFTER 06Z, THE WINDS TURN MORE TO THE WNW TO
ALMOST DUE WEST. 850 MB TEMPERATURES ARE BEGINNING TO INCREASE AND
THE 850-700 MB LAYER RH FALLS BENEATH 50%, SO AM EXPECTING THAT ONLY
LAKE EFFECT WILL BE ONGOING THROUGH 12Z.
LUTZ
&&
.LONG TERM.../ISSUED AT 402 PM/...TUESDAY AND BEYOND
TUESDAY...THE DRY AIR MOVES IN AND STOPS JUST ABOUT EVERYTHING,
HOWEVER WITH THE DELTA TS AROUND 14C, AND WEST FLOW FIGURE THAT
THERE WILL BE SOME FLURRIES IN THE AFTERNOON. HOWEVER, FOR THE MOST
PART, THE SNOW WILL BE DONE AND WOULD NOT BE SURPRISED IF THE CLOUD
COVER CLEARED FOR THE AFTERNOON, ESPECIALLY IN NE LOWER.
LUTZ
TUESDAY NIGHT THROUGH WEDNESDAY...NOT MUCH OF A BREAK AS WEAKISH MID
LEVEL RIDGE AXIS PROGRESSES OUT OF THE REGION BY TUESDAY EVENING
WHILE ANOTHER SHORT WAVE TROUGH/ASSOCIATED SFC COLD FRONT BEGINS TO
BEAR DOWN ON THE WESTERN GREAT LAKES. WARM ADVECTION ASCENT AHEAD OF
THE FRONT SLATED TO INCREASE QUICKLY TUESDAY NIGHT WITH THE GFS THE
FASTER DRAGGING DEEPER MOISTURE AND PRECIP INTO THE FORECAST AREA BY
WEDNESDAY MORNING. WILL CONTINUE TO SIDE WITH THE GFS IN THIS REGARD
WITH CHANCE-LIKELY POPS (HIGHEST WEST) TUESDAY NIGHT...AND LIKELY
POPS EVERYWHERE ON WEDNESDAY. WARM NOSE OF AIR AHEAD OF THIS SYSTEM
(H8 TEMPS QUICKLY WARMING TO -2C TO -4C) SHOULD PRECLUDE MUCH IN THE
WAY OF SW FLOW LAKE ENHANCEMENT. BUT STILL COULD BE AN INTERESTING
SYSTEM NONETHELESS AS GFS DRAGS TWO TO FOUR TENTHS OF AN INCH OF QPF
THROUGH THE AREA BY LATE WEDNESDAY NIGHT WITH SOME NW FLOW LAKE
EFFECT POTENTIAL THROWN IN WEDNESDAY NIGHT AS COLDER AIR BEGINS TO
CRASH INTO THE STATE.
REST OF THE FORECAST PERIOD...STABLE HEMISPHERIC 4-WAVE LONG WAVE
PATTERN REMAINS LOCKED IN PLACE WITH ONE LONG WAVE TROUGH SPOKE
CENTERED BETWEEN 80W AND 90W (ACROSS THE WESTERN GREAT LAKES) AND
SHARP RIDGING IN THE ATLANTIC AND ALONG THE WEST COAST. GFS360
SOLUTION DEPICTS LITTLE CHANGE IN THIS LONG WAVE PATTERN THROUGH AT
LEAST THE NEXT 7 DAYS OTHER THAN PERHAPS A SLIGHT EASTWARD SHIFT IN
THE LONG WAVE TROUGH TOWARD THE ATLANTIC COAST. UPSHOT TO ALL
THIS...A CONTINUATION OF ONE SYSTEM AFTER ANOTHER DROPPING DOWN
THROUGH THE GREAT LAKES BRINGING ACCUMULATING SNOW/LAKE SNOWS.
IN THE WAKE OF THE MIDWEEK SYSTEM...STILL APPEARS THAT MUCH COLDER
AIR WILL SLIDE INTO THE REGION FOR THE END OF THE WORK WEEK. H8
TEMPS CRASHING QUICKLY INTO THE -15C TO -18C RANGE/DELTA T/S IN THE
20S/CYCLONIC FLOW/PLENTY OF MOISTURE SUGGESTS A PERIOD OF HEAVY
(WARNING TYPE) LAKE EFFECT SNOWS ACROSS NW LOWER MICHIGAN AND A
PORTION OF EASTERN UPPER MICHIGAN. GOING FORECAST WITH HIGHER LIKELY
POPS CERTAINLY LOOKS JUSTIFIED THROUGH THIS TIME AND EVEN TEMPTED TO
GO WITH CATEGORICAL POPS IN DAYS 4-5. WILL CERTAINLY CONTINUE TO HIT
HEAVY SNOW POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
LITTLE CHANGE IN THAT PATTERN THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. ANOTHER SYSTEM SLATED TO MOVE THROUGH ON SATURDAY FOLLOWED BY
PERHAPS EVEN COLDER AIR GETTING PULLED INTO THE REGION SUNDAY INTO
MONDAY (H8 TEMPS AROUND -20C IF THE MODEL SOLUTIONS HOLD). MAYBE A
BREAK FOR SOME AREAS SUNDAY INTO MONDAY AS HIGH PRESSURE SLIDES
THROUGH. BUT CONTINUING SNOW CHANCES IN THE SNOW BELTS.
ADAM
&&
.MARINE.../ISSUED AT 402 PM/
GALE FORCE GUSTS WILL PERSIST ACROSS PORTIONS OF NORTHERN LAKE
MICHIGAN INTO THIS EVENING WITH SMALL CRAFT CONDITIONS EVERYWHERE
ELSE. WINDS AND WAVES EXPECTED TO DIMINISH LATER TONIGHT.
HOWEVER...SOUTH TO SOUTHWEST WINDS WILL RAMP UP AGAIN TUESDAY NIGHT
GOING INTO WEDNESDAY WITH GALES AGAIN POSSIBLE...ESPECIALLY ON THE
LAKE MICHIGAN SIDE.
ADAM
&&
.AVIATION.../ISSUED AT 1235 PM/...VALID FOR 18Z TAFS
MAINLY IFR CONDS...WILL PERSIST INTO THIS EVENING...AS A STORM
SYSTEM EXITS NORTHEAST INTO QUEBEC. WINDS BEHIND THIS EXITING
SYSTEM WILL TURN NORTHWEST THIS EVENING...AND EVENTUALLY WEST
TO SOUTHWEST OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE GREAT
LAKES. WIDESPREAD SNOWS WILL DIMINISH IN AREAL COVERAGE THIS
EVENING AND OVERNIGHT...AS WINDS TURN WESTERLY AND BECOME LESS
ORGANIZED AND HIGH PRESSURE BUILDS IN.
SWR
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING FOR MIZ008-
015>029-031>033.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LMZ341.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ323-342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LHZ345-346-
349.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LSZ321.
&&Hazardous weather outlook, Dec 1, 5:20 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 520 AM EST MON DEC 1 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 520 AM EST MON DEC 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS MUCH OF NORTHERN MICHIGAN TODAY. SEE ONGOING WINTER STORM WARNINGS FOR FURTHER DETAILS. GALE FORCE WINDS WILL OCCUR ON THE NEARSHORE WATERS BORDERING NORTHERN LOWER MICHIGAN TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL USHER COLD AIR INTO THE REGION LATER IN THE WEEK. THIS WILL BRING A GOOD CHANCE FOR ACCUMULATING SNOW TO PARTS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN WEDNESDAY... THURSDAY...AND FRIDAY. SIGNIFICANT LAKE EFFECT SNOW WILL BE POSSIBLE...ESPECIALLY THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GAYLORD VIA E-SPOTTER...COCORAHS OR OUR 800 PHONE NUMBER. SMITH
In the hours before
Local storm report, Dec 1, 12:44 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1244 PM EST MON DEC 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM SNOW EAST JORDAN 45.16N 85.13W
12/01/2008 M15.5 INCH CHARLEVOIX MI PUBLIC
18 HR TOTAL THRU NOON.
&&
SWRLocal storm report, Dec 1, 2:00 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
200 PM EST MON DEC 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 2 NW HONOR 44.69N 86.05W
12/01/2008 M8.0 INCH BENZIE MI PUBLIC
12 HR TOTAL THRU 2 PM. SNOWDEPTH 8 IN.
&&
SWRLocal storm report, Dec 1, 3:04 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
304 PM EST MON DEC 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM SNOW KEWADIN 44.93N 85.37W
12/01/2008 M6.0 INCH ANTRIM MI PUBLIC
12 HR TOTAL THRU 3 PM.
&&
SWRLocal storm report, Dec 1, 3:07 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
307 PM EST MON DEC 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 11 N LAKE CITY 44.49N 85.21W
12/01/2008 M5.5 INCH MISSAUKEE MI TRAINED SPOTTER
12 HR TOTAL THROUGH 7AM. SNOWDEPTH 13 INCHES.
0700 AM SNOW 1 W IRONTON 45.26N 85.22W
12/01/2008 M4.5 INCH CHARLEVOIX MI TRAINED SPOTTER
12 HR TOTAL THROUGH 7AM. SNOWDEPTH 8 INCHES.
0700 AM SNOW OSSINEKE 44.91N 83.43W
12/01/2008 M2.5 INCH ALPENA MI TRAINED SPOTTER
12 HR TOTAL THROUGH 7AM. SNOWDEPTH 4 INCHES.
0700 AM SNOW 6 E CADILLAC 44.25N 85.29W
12/01/2008 M4.8 INCH MISSAUKEE MI TRAINED SPOTTER
15 HR TOTAL THROUGH 7AM.
0700 AM SNOW ROGERS CITY 45.42N 83.81W
12/01/2008 M3.0 INCH PRESQUE ISLE MI TRAINED SPOTTER
12 HR TOTAL THROUGH 7AM.
0700 AM SNOW EMPIRE 44.81N 86.06W
12/01/2008 M8.0 INCH LEELANAU MI TRAINED SPOTTER
12 HR TOTAL THROUGH 7AM.
0700 AM SNOW ALPENA 45.07N 83.44W
12/01/2008 M2.5 INCH ALPENA MI TRAINED SPOTTER
12 HR TOTAL THROUGH 7AM. SNOWDEPTH 4 INCHES.
0741 AM HEAVY SNOW 1 W LAKE ANN 44.73N 85.86W
12/01/2008 M7.7 INCH BENZIE MI TRAINED SPOTTER
11 HR TOTAL THRU 8 AM. SNOWDEPTH 17 INCHES.
0741 AM SNOW HIGGINS LAKE 44.46N 84.74W
12/01/2008 M2.0 INCH ROSCOMMON MI PUBLIC
24 HR TOTAL THRU 7 AM. SNOWDEPTH 7 INCHES.
0752 AM HEAVY SNOW VANDERBILT 45.14N 84.66W
12/01/2008 M9.0 INCH OTSEGO MI PUBLIC
24 HOUR TOTAL THROUGH 8 AM.
0800 AM SNOW CENTRAL LAKE 45.07N 85.26W
12/01/2008 M9.0 INCH ANTRIM MI PUBLIC
18 HR TOTAL THRU 8 AM.
0800 AM SNOW 4 SSE CENTRAL LAKE 45.02N 85.23W
12/01/2008 M8.0 INCH ANTRIM MI PUBLIC
12 HR TOTAL THRU 8 AM.
0800 AM SNOW MAPLE CITY 44.85N 85.87W
12/01/2008 M10.0 INCH LEELANAU MI PUBLIC
24 HR TOTAL THRU 8AM. SNOW DEPTH 15 IN.
0800 AM SNOW BOYNE FALLS 45.17N 84.90W
12/01/2008 M7.0 INCH CHARLEVOIX MI NWS EMPLOYEE
12 HR TOTAL THRU 8 AM.
0800 AM SNOW 7 W GAYLORD 45.03N 84.82W
12/01/2008 M7.7 INCH OTSEGO MI NWS EMPLOYEE
24 HR TOTAL THRU 8 AM. SNOW DEPTH 14 IN.
0800 AM SNOW 2 SE MANCELONA 44.88N 85.03W
12/01/2008 M6.0 INCH ANTRIM MI PUBLIC
18 HR TOTAL THRU 7 AM.
0800 AM SNOW EAST JORDAN 45.16N 85.13W
12/01/2008 M9.0 INCH CHARLEVOIX MI PUBLIC
12 HR TOTAL THRU 8 AM. SNOW DEPTH 18 IN.
0800 AM SNOW 1 S TRAVERSE CITY 44.74N 85.60W
12/01/2008 M6.0 INCH GRAND TRAVERSE MI PUBLIC
12 HR TOTAL THRU 8 AM.
0800 AM SNOW WILLIAMSBURG 44.77N 85.40W
12/01/2008 M6.5 INCH GRAND TRAVERSE MI PUBLIC
12 HR TOTAL THRU 8AM.
0800 AM SNOW PARADISE 46.63N 85.03W
12/01/2008 M8.0 INCH CHIPPEWA MI PUBLIC
12 HR TOTAL THRU 8 AM. SNOW DEPTH 13 IN.
0800 AM SNOW HESSEL 46.01N 84.42W
12/01/2008 M5.0 INCH MACKINAC MI PUBLIC
12 HR TOTAL THRU 8 AM. SNOW DEPTH 8 IN.
0800 AM SNOW 4 NNW PELLSTON 45.61N 84.82W
12/01/2008 M3.3 INCH EMMET MI PUBLIC
24 HR TOTAL THRU 8 AM. SNOW DEPTH 7 IN.
0900 AM SNOW OSCODA 44.42N 83.33W
12/01/2008 M2.0 INCH IOSCO MI PUBLIC
12 HR TOTAL THRU 9 AM. SNOW DEPTH 4 IN.
0900 AM SNOW 6 S GAYLORD 44.95N 84.67W
12/01/2008 M6.8 INCH OTSEGO MI NWS EMPLOYEE
18 HR TOTAL THRU 9 AM.
0900 AM SNOW ATLANTA 45.00N 84.15W
12/01/2008 M5.0 INCH MONTMORENCY MI PUBLIC
12 HR TOTAL THRU 9 AM. SNOW DEPTH 9 IN.
0900 AM SNOW 3 ESE ELMIRA 45.05N 84.79W
12/01/2008 M8.5 INCH OTSEGO MI NWS EMPLOYEE
24 HR TOTAL THRU 9 AM. SNOW DEPTH 13 IN.
0900 AM SNOW VANDERBILT 45.14N 84.66W
12/01/2008 M9.0 INCH OTSEGO MI PUBLIC
24 HR TOTAL THRU 9 AM.
0900 AM SNOW LAKE ANN 44.73N 85.84W
12/01/2008 M13.0 INCH BENZIE MI PUBLIC
18 HR TOTAL THRU 9 AM. SNOW DEPTH 20 IN.
0900 AM SNOW ALBA 45.00N 84.90W
12/01/2008 M5.0 INCH ANTRIM MI PUBLIC
24 HR TOTAL THRU 9 AM. SNOW DEPTH 13 IN.
0900 AM SNOW POSEN 45.26N 83.70W
12/01/2008 M8.0 INCH PRESQUE ISLE MI PUBLIC
24 HR TOTAL THRU 9 AM.
0900 AM SNOW EAST TAWAS 44.28N 83.48W
12/01/2008 M2.0 INCH IOSCO MI PUBLIC
12 HR TOTAL THRU 9 AM. SNOW DEPTH 2 IN.
0900 AM SNOW 4 NW BELLAIRE 45.02N 85.26W
12/01/2008 M8.0 INCH ANTRIM MI PUBLIC
18 HR TOTAL THRU 9 AM.
0900 AM SNOW KALKASKA 44.73N 85.18W
12/01/2008 M5.1 INCH KALKASKA MI PUBLIC
8 HR TOTAL THRU 9 AM. SNOW DEPTH 13 IN.
0900 AM SNOW INDIAN RIVER 45.42N 84.62W
12/01/2008 M7.3 INCH CHEBOYGAN MI PUBLIC
12 HR TOTAL THRU 9 AM. SNOW DEPTH 9 IN.
0909 AM HEAVY SNOW EMPIRE 44.81N 86.06W
12/01/2008 M10.0 INCH LEELANAU MI BROADCAST MEDIA
24 HR TOTAL THRU 8 AM.
1000 AM SNOW LUZERNE 44.62N 84.27W
12/01/2008 M4.5 INCH OSCODA MI PUBLIC
24 HR TOTAL THRU 10 AM. SNOW DEPTH 14
1000 AM SNOW REXTON 46.15N 85.24W
12/01/2008 M13.5 INCH MACKINAC MI BROADCAST MEDIA
24 HR TOTAL THRU 10 AM.
1100 AM SNOW INTERLOCHEN 44.65N 85.75W
12/01/2008 M11.5 INCH GRAND TRAVERSE MI BROADCAST MEDIA
24 HR TOTAL THRU 11 AM.
1200 PM SNOW PARADISE 46.63N 85.03W
12/01/2008 M7.0 INCH CHIPPEWA MI PUBLIC
4 HR TOTAL THRU NOON. ESTIMATED SNOW DPETH 20 IN.
1200 PM SNOW 1 N WELLSTON 44.23N 85.95W
12/01/2008 M5.9 INCH MANISTEE MI PUBLIC
24 HR TOTAL THRU NOON. SNOW DEPTH 7 IN.
1200 PM SNOW EMPIRE 44.81N 86.06W
12/01/2008 M3.0 INCH LEELANAU MI PUBLIC
7 HR TOTAL THRU NOON. SNOW DEPTH 12 IN.
1240 PM SNOW EAST JORDAN 45.16N 85.13W
12/01/2008 M15.5 INCH CHARLEVOIX MI PUBLIC
18 HR TOTAL THRU NOON.
0200 PM SNOW 2 NW HONOR 44.69N 86.05W
12/01/2008 M8.0 INCH BENZIE MI PUBLIC
12 HR TOTAL THRU 2 PM. SNOWDEPTH 8 IN.
0303 PM SNOW KEWADIN 44.93N 85.37W
12/01/2008 M6.0 INCH ANTRIM MI PUBLIC
12 HR TOTAL THRU 3 PM.
&&
SUMMARY OF ALL SNOWFALL REPORTS RECEIVED AT THE NATIONAL WEATHER
SERVICE BETWEEN 7 AM MONDAY THROUGH 3 PM MONDAY DEC 01 2008.
SWRLocal storm report, Dec 1, 3:22 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
322 PM EST MON DEC 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW ALPENA 45.07N 83.44W
12/01/2008 M8.0 INCH ALPENA MI LAW ENFORCEMENT
6 TO 8 INCHES ACROSS THE COUNTY THROUGH AROUND 8 AM THIS
MORNING. LESS THAN AN INCH DURING THE DAY TODAY.
&&
ADAMLocal storm report, Dec 1, 3:43 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EST MON DEC 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM SNOW GRAYLING 44.66N 84.71W
12/01/2008 E9.0 INCH CRAWFORD MI DEPT OF HIGHWAYS
24 HR TOTAL THRU 3 PM.
0330 PM SNOW MIO 44.66N 84.13W
12/01/2008 E8.0 INCH OSCODA MI DEPT OF HIGHWAYS
24 HR TOTAL THRU 3 PM.
0332 PM SNOW GLENNIE 44.57N 83.72W
12/01/2008 E6.0 INCH ALCONA MI DEPT OF HIGHWAYS
24 HR TOTAL THRU 3 PM.
&&
KBERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:21 PM EST | Gale Warning | APX | 36 hr |
Nearby
Winter Storm Warnings in Michigan, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.